Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 20, NWS El Paso, TX

May 10, 2018El Paso County, Hudspeth County, Texas; 8 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 10, 2018, 7:07 AM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at May 11, 2018, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2018, 7:07 AM MDT (13:07 UTC)
In effect from
May 11, 2018, 11:00 AM MDT
Expired
May 11, 2018, 9:00 PM MDT
In force
10 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2018-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2018-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4860 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS84 KEPZ 101307
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
707 AM MDT Thu May 10 2018

...CRITICAL FIRE WEATHER CONDITIONS RETURN THE NEXT 2 DAYS...

.An upper low will be moving into northern Nevada with strong 
southwest flow ahead of it. These southwest winds will be on the 
increase the next couple days and max out on Friday at 20 to 30 
mph with higher gusts but still remain strong, especially western 
zones on Saturday. With temperatures remaining in the 90s and 
relative humidities falling into the single digits, critical fire 
weather conditions are expected to develop the next couple of 
days.

NMZ110>113-102115-
/O.UPG.KEPZ.FW.A.0018.180511T1700Z-180512T0300Z/
/O.NEW.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
/O.NEW.KEPZ.FW.A.0019.180512T1800Z-180513T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
707 AM MDT Thu May 10 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
MDT Friday. A Fire Weather Watch has also been issued. This Fire
Weather Watch is in effect from Saturday afternoon through
Saturday evening.  

* WIND...West to southwest at 20 to 30 mph Friday, 20 to 25 mph 
  on Saturday.

* HUMIDITY...6 to 11 percent Friday and 9 to 12 percent Saturday.

* THUNDERSTORMS...No thunderstorms are expected.

* HIGHEST THREAT...is located west of the Rio Grande.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ055-102115-
/O.UPG.KEPZ.FW.A.0018.180511T1700Z-180512T0300Z/
/O.NEW.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-
707 AM MDT Thu May 10 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
MDT Friday. The Fire Weather Watch is no longer in effect. 

* WIND...West to southwest at 20 to 25 mph.

* HUMIDITY...6 to 10 percent.

* THUNDERSTORMS...No thunderstorms are expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ056-102115-
/O.NEW.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
707 AM MDT Thu May 10 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from 11 AM to 9 PM
MDT Friday. 

* AFFECTED AREA...Fire weather zone 056.

* WIND...West-southwest around 20 mph.

* HUMIDITY...6 to 10 percent.

* THUNDERSTORMS...No thunderstorms are expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
4 follow-up statements
563 
WWUS84 KEPZ 101953
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
153 PM MDT Thu May 10 2018

...CRITICAL FIRE WEATHER CONDITIONS RETURN THE NEXT 2 DAYS...

.An upper low will be moving into northern Nevada with strong
southwest flow ahead of it. Southwest winds will be on the 
increase the next couple days and max out on Friday at 20 to 30 
mph with higher gusts but still remain strong, especially western 
zones on Saturday. With temperatures remaining in the 90s and 
relative humidities falling into the single digits, critical fire 
weather conditions are expected to develop the next couple of 
days.

NMZ110>113-111400-
/O.CON.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
/O.CON.KEPZ.FW.A.0019.180512T1800Z-180513T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
153 PM MDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITIES...

* WIND...West to southwest at 20 to 30 mph Friday, 20 to 25 mph 
  on Saturday. 

* HUMIDITY...6 to 11 percent Friday and 9 to 12 percent 
  Saturday.

* THUNDERSTORMS...No thunderstorms are expected.

* HIGHEST THREAT...is located west of the Rio Grande both days.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ055-056-111400-
/O.CON.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
153 PM MDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA...Fire weather zone 056.

* WIND...West-southwest around 20 mph.

* HUMIDITY...6 to 10 percent.

* THUNDERSTORMS...No thunderstorms are expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
821 
WWUS84 KEPZ 111303
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
703 AM MDT Fri May 11 2018

...CRITICAL FIRE WEATHER CONDITIONS RETURN THE NEXT 2 DAYS...

.An upper low will be moving into northern Nevada with strong
southwest flow ahead of it. Southwest winds will be on the
increase the next couple days and max out today at 20 to 30 mph 
with higher gusts but still remain strong, especially western 
zones on Saturday. With temperatures remaining in the 90s and 
relative humidities falling into the single digits, critical fire 
weather conditions are expected to develop the next couple of 
days.

NMZ110>113-112130-
/O.CON.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
/O.CON.KEPZ.FW.A.0019.180512T1800Z-180513T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
703 AM MDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON 
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE 
HUMIDITIES....

* WIND...West to southwest at 20 to 30 mph today, 20 to 25 mph on
  Saturday. 

* HUMIDITY...6 to 11 percent today and 9 to 15 percent Saturday.

* THUNDERSTORMS...No thunderstorms are expected.

* HIGHEST THREAT...is located west of the Rio Grande both days.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ055-056-112130-
/O.CON.KEPZ.FW.W.0020.180511T1700Z-180512T0300Z/
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
703 AM MDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES...

* AFFECTED AREA...Fire weather zone 055 and 056.

* WIND...West-southwest 20 to 25 mph.

* HUMIDITY...6 to 10 percent.

* THUNDERSTORMS...No thunderstorms are expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
484 
WWUS84 KEPZ 112007
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
207 PM MDT Fri May 11 2018

...CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY...

.An upper low is currently over northern Nevada with strong 
southwest flow ahead of it. Southwest winds will remain strong 
through Saturday. Strong winds areawide are expected into early
this evening, and pick up again Saturday, especially over the western
zones. With temperatures remaining in the 90s and relative 
humidities falling into the single digits to lower teens, 
critical fire weather conditions are expected to continue.

NMZ110>113-120300-
/O.UPG.KEPZ.FW.A.0019.180512T1800Z-180513T0300Z/
/O.NEW.KEPZ.FW.W.0021.180512T1800Z-180513T0300Z/
/O.CON.KEPZ.FW.W.0020.000000T0000Z-180512T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
207 PM MDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Red Flag Warning, which is in effect from noon to 9 PM
MDT Saturday. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. 
  Fire weather zone 112. Fire weather zone 113.

* WIND...West to southwest winds 20 to 30 mph with gusts to 
  35 to 40 mph. 

* HUMIDITY...6 to 11 percent today and 9 to 15 percent Saturday.

* THUNDERSTORMS...No thunderstorms are expected.

* HIGHEST THREAT...is located west of the Rio Grande both days.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ055-056-120300-
/O.CON.KEPZ.FW.W.0020.000000T0000Z-180512T0300Z/
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
207 PM MDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA...Fire weather zones 055 and 056.

* WIND...West-southwest 20 to 25 mph with gusts to 35 mph.

* HUMIDITY...6 to 10 percent.

* THUNDERSTORMS...No thunderstorms are expected.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
26
262 
WWUS84 KEPZ 120249
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
849 PM MDT Fri May 11 2018

...CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY...

.An upper low is currently over northern Nevada with strong
southwest flow ahead of it. Southwest winds will remain strong
through Saturday...especially over the western zones. With 
temperatures remaining in the 90s and relative humidities falling 
into the single digits to lower teens, critical fire weather 
conditions are expected to continue.

NMZ110>113-121300-
/O.EXP.KEPZ.FW.W.0020.000000T0000Z-180512T0300Z/
/O.CON.KEPZ.FW.W.0021.180512T1800Z-180513T0300Z/
NEW MEXICO FIRE WEATHER ZONE 110 
 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ-
NEW MEXICO FIRE WEATHER ZONE 111 
 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 112 
 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ-
NEW MEXICO FIRE WEATHER ZONE 113 
 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ-
849 PM MDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 110, 111, 112, AND 113...

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 
110, 111, 112, AND 113...

* AFFECTED AREA...Fire weather zone 110. Fire weather zone 111. 
  Fire weather zone 112. Fire weather zone 113. 

* WIND...West to southwest winds 20 to 30 mph with gusts to 35 
  to 40 mph.

* HUMIDITY...9 to 15 percent.

* THUNDERSTORMS...No thunderstorms are expected.

* HIGHEST THREAT...is located west of the Rio Grande.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

TXZ055-056-120400-
/O.EXP.KEPZ.FW.W.0020.000000T0000Z-180512T0300Z/
TEXAS FIRE WEATHER ZONE 055 
 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 
 HUDSPETH COUNTY-
849 PM MDT Fri May 11 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055
AND 056...

Sustained 20-foot wind speeds have fallen well below 20 knots
across El Paso and Hudspeth counties. Therefore the Red Flag 
Warning in effect for TXZ055 and TXZ056 will be allowed to expire
at 900 pm MDT.

$$
Tripoli

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 3:42 AM MDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 10, 3:42 AM MDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
342 AM MDT Thu May 10 2018

.SYNOPSIS...
Continued hot and dry weather is expected over the next several
days with highs this afternoon nearing 100 degrees. Temperatures
will cool a few degrees into the weekend with windy afternoons on
Friday and Saturday. Lighter winds and continued dry weather is
expected Sunday into next week.

&&

.DISCUSSION...
Another day of record temperatures is likely today as upper level
ridging dominates the weather pattern. Lowland high temperatures
will reach the upper 90s with a few areas hitting 100 again. NAM
NEST and HRRR both suggest light POPs this evening in eastern
Hudspeth and the Lower Valley as the dryline sits just to our
east. Any showers shouldn't amount to more than sprinkles due to
the dry surface air. Otherwise mostly clear with west-southwest
flow.

On Friday an upper low will make its way southeast into the
Pacific Northwest and eventually stall over the Great Basin. Weak
upper shortwaves combined with surface lee cyclogenesis will
allow the winds to increase Friday and Saturday. Afternoon winds
on Friday will pick up to 25-30 mph and approach advisory criteria
west of the Rio Grande. Friday night's winds will likely remain
gusty along east slopes. Saturday will be breezy as well with
winds in the 15-25mph range.

A "cooling" trend in temperatures Friday into the weekend will
knock high temperatures back to the upper 80's/lower 90's, but
temperatures will remain above average through next week. Long
range models continue the dry southwest flow, which will keep any
moisture to our east. It looks like another warm, dry week is
ahead.

&&

.AVIATION...
VFR conditions expected through forecast period. Skies P6SM SKC-
FEW250. Winds 240-27010-15KT with G25 after 1900Z decreasing to
230-26005-10KT after 0300Z.

&&

.FIRE WEATHER...
Record high temperatures and elevated fire weather is expected
again today. This afternoon's winds will likely stay below
critical levels. Friday and Saturday will likely warrant Red Flags
due to the stronger winds. Southwest winds of 20-30 mph with
gusts up to 40 mph are expected on Friday, with winds dropping
slightly on Saturday. Winds will be much lighter Sunday into next
week. Min RHs in the lower teens will change very little through
the weekend as the dry southwest flow continues.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                100  71  96  68 /   0   0   0   0
Sierra Blanca           98  68  94  62 /   0   0   0   0
Las Cruces              98  64  92  62 /   0   0   0   0
Alamogordo              97  63  93  63 /   0   0   0   0
Cloudcroft              77  49  71  47 /   0   0   0   0
Truth or Consequences   97  65  92  60 /   0   0   0   0
Silver City             89  56  84  54 /   0   0   0   0
Deming                  98  61  92  58 /   0   0   0   0
Lordsburg               96  60  91  57 /   0   0   0   0
West El Paso Metro      99  71  95  69 /   0   0   0   0
Dell City              101  59  98  62 /   0   0   0   0
Fort Hancock           101  69  99  66 /   0   0   0   0
Loma Linda              95  67  90  64 /   0   0   0   0
Fabens                 100  64  98  66 /   0   0   0   0
Santa Teresa            99  68  93  62 /   0   0   0   0
White Sands HQ          99  68  93  66 /   0   0   0   0
Jornada Range           98  54  92  61 /   0   0   0   0
Hatch                  100  62  93  61 /   0   0   0   0
Columbus                99  65  93  62 /   0   0   0   0
Orogrande               98  68  94  64 /   0   0   0   0
Mayhill                 88  56  81  50 /   0   0   0   0
Mescalero               87  53  80  52 /   0   0   0   0
Timberon                85  50  79  49 /   0   0   0   0
Winston                 92  50  84  50 /   0   0   0   0
Hillsboro               95  55  89  57 /   0   0   0   0
Spaceport               98  60  91  60 /   0   0   0   0
Lake Roberts            90  40  82  46 /   0   0   0   0
Hurley                  92  54  86  52 /   0   0   0   0
Cliff                   94  44  89  48 /   0   0   0   0
Mule Creek              92  44  87  53 /   0   0   0   0
Faywood                 93  53  87  55 /   0   0   0   0
Animas                  97  61  91  57 /   0   0   0   0
Hachita                 97  61  91  57 /   0   0   0   0
Antelope Wells          97  58  90  58 /   0   0   0   0
Cloverdale              92  57  86  57 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch from Friday morning through Friday evening
     for NMZ110>113.

TX...Fire Weather Watch from Friday morning through Friday evening
     for TXZ055.

&&

Dennhardt
Hazardous weather outlook, May 10, 6:09 AM MDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
609 AM MDT Thu May 10 2018

NMZ401>417-TXZ418>424-111215-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
609 AM MDT Thu May 10 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

Continued record early summer heat is expected today, with
lowland high temperatures in the upper 90s to 100. It is
recommended to wear cool clothing and drink plenty of water to
prevent heat related illnesses.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Windy afternoons on Friday and Saturday combined with very dry air
will lead to critical fire weather conditions. Areas of blowing
dust are also possible across southern New Mexico Friday and
Saturday afternoons which may reduce visibilities and lower air
quality. No hazardous weather is expected Sunday into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Dennhardt

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:07 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more31 hr
May 10, 2:34 PM MDTWind AdvisoryEPZGrant, Hidalgo29 hr

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.